Format

Send to

Choose Destination
See comment in PubMed Commons below
Lijec Vjesn. 2005 Nov-Dec;127(11-12):285-7.

[Doxycycline induced esophageal ulcers: report of two cases and review of the literature].

[Article in Croatian]

Author information

  • 1Dr. 1. Grgurević, Klinika za unutarnje bolesti, Zavod za gastroenterologiju, Klinicka bolnica "Dubrava", Zagreb.

Abstract

Doxycycline-induced esophageal ulcers (DIEU) are rarely observed in endoscopy units. On the other hand doxycycline itself has been claimed as an offending drug in 1/4 out of about 1000 cases of drug induced esophageal ulcers reported in the literature so far. In this article we present two patients with typical history and endoscopic features of esophageal ulcers as an consequence of doxycycline therapy. The therapy consisted of doxycycline withdrawal along with treatment with proton pump inhibitors and sucralfate which had led to disappearance of chest discomfort within one week period. Fourteen days of the tratment beginning complete recovery of the mucosal defects has occurred in both patients. In conclusion, in case of chest pain and painful swallowing occurring in a person who takes doxycycline, DIEU has to be considered followed by the esophagoscopy which would confirm clinical suspicious with high specificity leading to correct diagnosis and treatment of this condition.

PMID:
16583934
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk